Alert archive / Wisconsin / Small Craft Advisories in 2017

Small Craft Advisory 44, NWS Milwaukee, WI

April 25, 2017

NWS Milwaukee, WI issued this small craft advisory at Apr 25, 2017, 2:50 PM CDT. It took effect at Apr 25, 2017, 11:00 PM CDT. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Apr 25, 2017, 2:50 PM CDT (19:50 UTC)
In effect from
Apr 25, 2017, 11:00 PM CDT
Expired
Apr 26, 2017, 8:51 PM CDT
In force
22 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted.

154 
WHUS73 KMKX 251950
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
250 PM CDT TUE APR 25 2017

LMZ643>646-260400-
/O.NEW.KMKX.SC.Y.0044.170426T0400Z-170427T0400Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
250 PM CDT TUE APR 25 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO
11 PM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING
TO 11 PM CDT WEDNESDAY. 

* WINDS: SOUTHEAST 10 TO 20 KNOTS. A FEW GUSTS TO 25 KNOTS. 

* WAVES: 3 TO 5 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
5 follow-up statements
037 
WHUS73 KMKX 260147
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
847 PM CDT TUE APR 25 2017

...INCREASING SOUTH WINDS...

.SOUTH WINDS AND WAVES WILL INCREASE TONIGHT AHEAD OF APPROACHING
LOW PRESSURE EXITING MISSOURI, AND LIFTING NORTH INTO WISCONSIN 
WEDNESDAY. 

LMZ643>646-261000-
/O.CON.KMKX.SC.Y.0044.170426T0400Z-170427T0400Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
847 PM CDT TUE APR 25 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT
WEDNESDAY...

* WINDS: SOUTHEAST 10 TO 20 KNOTS. A FEW GUSTS TO 25 KNOTS.

* WAVES: INCREASING TO 4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
HENTZ

WWW.WEATHER.GOV/MKX
955 
WHUS73 KMKX 260830
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
330 AM CDT WED APR 26 2017

...BREEZY SOUTH WINDS AND HIGH WAVES INTO THE EVENING...

.BREEZY SOUTH WINDS AND HIGH WAVES WILL PREVAIL TODAY INTO THE
EVENING. LOW PRESSURE WILL THEN TRACK NORTH ACROSS LAKE MICHIGAN
TONIGHT WITH WESTERLY WINDS IN ITS WAKE. ANOTHER SMALL CRAFT
ADVISORY MAY BE NEEDED ON THURSDAY FOR THE BRISK WEST WINDS.  

LMZ643>646-261630-
/O.CON.KMKX.SC.Y.0044.000000T0000Z-170427T0400Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
330 AM CDT WED APR 26 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT THIS
EVENING...

* WINDS: SOUTH TO SOUTHEAST 10 TO 20 KNOTS. A FEW GUSTS TO 25 KNOTS.

* WAVES: 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
826 
WHUS73 KMKX 261354
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
854 AM CDT WED APR 26 2017

...BREEZY SOUTH WINDS AND HIGH WAVES INTO THE EVENING...

.BREEZY SOUTH WINDS AND HIGH WAVES WILL PREVAIL TODAY INTO THE
EVENING. LOW PRESSURE WILL THEN TRACK NORTH ACROSS LAKE MICHIGAN
TONIGHT WITH WESTERLY WINDS IN ITS WAKE. ANOTHER SMALL CRAFT
ADVISORY MAY BE NEEDED ON THURSDAY FOR THE BRISK WEST WINDS.

LMZ643>646-262200-
/O.CON.KMKX.SC.Y.0044.000000T0000Z-170427T0400Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
854 AM CDT WED APR 26 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT THIS
EVENING...

* WINDS: SOUTH TO SOUTHEAST 10 TO 20 KNOTS. A FEW GUSTS TO 25 
  KNOTS.

* WAVES: 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
791 
WHUS73 KMKX 262027
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
327 PM CDT WED APR 26 2017

...BREEZY SOUTH TO SOUTHWEST WINDS AND ELEVATED WAVES INTO THE 
EVENING...

.BREEZY SOUTH TO SOUTHWEST WINDS AND ELEVATED WAVES WILL LINGER
INTO THIS EVENING...BEFORE WEAKENING BY LATER THIS EVENING. 

LOW PRESSURE WILL THEN TRACK NORTHEAST ACROSS LAKE MICHIGAN 
LATER TONIGHT...WITH WESTERLY WINDS IN ITS WAKE FOR THURSDAY. 
ANOTHER SMALL CRAFT ADVISORY MAY BE NEEDED ON THURSDAY...FOR BRISK 
WEST WINDS.

LMZ643>646-270400-
/O.CON.KMKX.SC.Y.0044.000000T0000Z-170427T0400Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
327 PM CDT WED APR 26 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT THIS
EVENING...

* WINDS: SOUTH TO SOUTHWEST 10 TO 20 KNOTS...DECREASING TO 5 TO 10
  KNOTS LATER THIS EVENING.

* WAVES: 3 TO 6 FEET...HIGHEST TOWARD SHEBOYGAN...SUBSIDING TO 1
  TO 2 FEET LATER TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS 
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. 
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER 
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
WOOD
WWW.WEATHER.GOV/MKX
412 
WHUS73 KMKX 270151
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
851 PM CDT WED APR 26 2017

...WINDS AND WAVES HAVE DIMINISHED...

.LOW PRESSURE WILL MOVE ACROSS LAKE MICHIGAN THIS EVENING, AND
WINDS ARE EXPECTED TO BE BELOW SMALL CRAFT CRITERIA. WEST WINDS 
MAY APPROACH OR REACH SMALL CRAFT ADVISORY CRITERIA THURSDAY
AFTERNOON.


LMZ643>646-270300-
/O.CAN.KMKX.SC.Y.0044.000000T0000Z-170427T0400Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
851 PM CDT WED APR 26 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED
THE SMALL CRAFT ADVISORY. 

WINDS AND WAVES ARE EXPECTED TO BE BELOW SMALL CRAFT CRITERIA 
THIS EVENING.

$$
HENTZ

WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Apr 25, 1:56 PM CDT, 54 minutes earlier.

Area forecast discussion, Apr 25, 1:56 PM CDT, 54 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
156 PM CDT Tue Apr 25 2017

.AVIATION(18Z TAFS)...

Look for VFR conditions through at least 06z Wed. Moisture
streaming north ahead of an approaching trough of low pressure
will eventually bring increasing chances of showers or an isolated
thunderstorm after midnight. CIGS will gradually lower to MVFR
levels later tonight and continue through Wednesday with showers
and a few thunderstorms likely.

&&

.PREV DISCUSSION... (Issued 931 AM CDT Tue Apr 25 2017)

UPDATE...

The mid level short wave train is in progress. The first two, one
exiting early this morning and another lifting through early this
afternoon, are moving through a fairly dry airmass. The second one
this afternoon could bring a shower to our far northwest this
afternoon and some virga farther to the east. All in all, this
afternoon is looking nice with highs in the 70s away from the
lake. The far east will be hovering in the 60s with 50s at the
beach.

The third in the series of shortwaves arrives tonight. This has
better support in the lower levels with an inverted surface trof
pushing north into the area by evening. This will facilitate a
surge of moisture north and increase our chance of showers.

MARINE...

Southeast winds today into Wednesday will bring waves of 3 to 4
feet to the nearshore waters.

PREV DISCUSSION... (Issued 643 AM CDT Tue Apr 25 2017)

UPDATE...

AVIATION(12Z TAFS)...VFR conditions today followed by showers
developing tonight for S WI. Best chances for rain over south
central WI with lesser chances to far eastern WI. VFR conditions
early this evening with Cigs falling to 1-3 kft late tonight. MVFR
Vsbys will be possible with the rain.

PREV DISCUSSION... (Issued 348 AM CDT Tue Apr 25 2017)

SHORT TERM...

TODAY AND TONIGHT...Forecast confidence is high.

A shortwave trough will move newd across the state this morning
but with only few-sct high clouds over the area. For the afternoon
another shortwave trough will track from N IA to N WI with some
PVA to move across S WI. Went with only slight chance of showers
well west and north of Madison. Otherwise mostly sunny skies this
morning will become mostly cloudy but with more uncertainty in the
cloud cover to the east. Despite some clouds believe there will
still be enough heating for middle 70s inland from Lake MI
especially with mild temps to start the day.

For tnt, low pressure will develop along a n-s sfc trough from the
srn Great Plains to sw WI. The low will be near the WI, IA, MN
border around 12z Wed. Moisture transport on a 35 kt sly LLJ and
weak vorticity maximums within swly flow aloft will bring light to
moderate rain at times to south central WI but more sct in the
east.

WEDNESDAY...Forecast confidence is medium.

A broad upper trough will sit over the western CONUS while an
amplified, negatively tilted upper shortwave ejects and pushes
through the Midwest. Meanwhile, a surface low pressure center will
slowly pass just to our northwest Wednesday morning. GFS, Euro, and
NAM all suggest that we will remain in the warm sector through at
least 00z Thursday, which will allow dewpoints to reach into the
upper 50s, and potentially into the 60s. Both the GFS and NAM show
PWATs reaching 1.5" by Wednesday afternoon, which exceeds the
daily maximum value by 0.4" on the SPC sounding climatology for
DVN.

While precipitation is a near certainty, questions remain regarding
the convective potential for this system. First of all, with the low
just to our west at 12z, it looks like precip will be ongoing in the
morning. The evolution of the morning precipitation will play a
large role in how the afternoon develops. Additionally, it is likely
that we will be stuck under overcast skies through the day, limiting
instability. However, the system dynamics are quite strong, with 0-6
km bulk shear in the 40-50 kt range, and 0-1 km bulk shear close to
25 kts. If enough instability can build in, the lift, moisture, and
wind shear would support a severe weather threat. SPC day 2 outlook
has a marginal risk across our SE, which is reasonable given the
limited nature of the instability.

Aside from the potential severe threat, there are also concerns with
heavy rain. The extreme PWAT values mentioned earlier mean the
atmosphere will be primed for heavy rain production. It looks like
we'll see at least 1" across much of the area, with locally higher
amounts likely.

LONG TERM...

THURSDAY THROUGH TUESDAY...Forecast confidence is low.

Broadly cyclonic flow aloft will remain in place until the western
CONUS trough mentioned in the last section finally moves through
the region toward the end of the weekend. There is poor model
consensus with regards to the surface pattern for the end of the
work week, with the GFS and Canadian bringing another weak low
through while the Euro builds high pressure into the region.
Guidance actually comes back into decent consensus for the end of
the weekend as another strong low pressure system develops ahead
of the upper trough. Another prolonged period of precipitation is
expected from Saturday through Monday.

AVIATION(06Z TAFS)...

VFR conditions are expected through Tuesday. Mid and high level
clouds will move across the area at times through tomorrow. Models
backing off on the potential for fog near Lake Michigan later
tonight into Tuesday morning as higher dewpoints are slower to
arrive.

MARINE...

Modest sely winds will prevail today into Wed nt with waves of 2
to 4 feet.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&

Update...Davis
Today/Tonight and Aviation/Marine...BSH
Wednesday THROUGH Monday...Gehring
Hazardous weather outlook, Apr 25, 3:21 AM CDT, 11 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
321 AM CDT Tue Apr 25 2017

WIZ046-047-051-052-056>060-062>072-260830-
Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
321 AM CDT Tue Apr 25 2017

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin, and southeast Wisconsin.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Multiple rounds of rain over the next week may cause some rivers
to rise to minor flood stage.

Thunderstorms are likely across southeast Wisconsin on Wednesday.
There is a marginal risk that some storms may be severe.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected.

LMZ643>646-260830-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
321 AM CDT Tue Apr 25 2017

This Hazardous Weather Outlook is for portions of Lake Michigan.

.DAY ONE...Today and Tonight

Winds and waves may approach Small Craft Advisory conditions at
times, but will remain below advisory thresholds.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Winds and waves may approach Small Craft Advisory conditions at
times Wednesday through the weekend, but conditions are expected
to remain just below advisory thresholds.

Thunderstorms are possible on Wednesday, with a marginal risk
that some of the storms may be severe.

BSH
www.weather.gov/mkx

Nearby

Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.